Alert archive / Louisiana / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 31, NWS Shreveport, LA

March 22, 2022Harrison County, Marion County, Panola County, Texas; 4 parishes in Louisiana; Columbia County, Lafayette County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 22, 2022, 1:29 AM CDT for Harrison County, Marion County, Panola County, Texas; 4 parishes in Louisiana; Columbia County, Lafayette County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2022, 1:29 AM CDT (06:29 UTC)
Expired
Mar 22, 2022, 2:30 AM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Columbia County, AR, Lafayette County, AR, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, Webster Parish, LA, Harrison County, TX, Marion County, TX, Panola County, TX

The radar

The Shreveport radar (KSHV), 35 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 21, 8:09 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.5 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 438 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
438 m²/s²
0-3 km storm-relative helicity
723 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 12:21 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 22, 12:21 AM CDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1221 AM CDT Tue Mar 22 2022

.AVIATION...

Messy aviation conditions through at least mid morning with TSRA,
lower VSBYs, IFR to MVFR ceilings and VRB winds associated with
thunderstorm wind gusts. Eventually, we should see prevailing MVFR
or low VFR ceilings prevailing by late morning through the
afternoon hours as we lose the convection to the east of our
airspace. Look for post frontal gusts near 25 mph from the west
and northwest across at least the western half of our airspace by
the end of the TAF period.

13

&&

.PREV DISCUSSION... /issued 1038 PM CDT Mon Mar 21 2022/

UPDATE...
Convection is quickly evolving across Southwest Arkansas and East
Texas. Currently, the storms are still somewhat discrete and are
in somewhat broken line. Shear parameters remain very favorable
for supercell structures and tornadoes. In fact, latest
mesoanalysis suggests an even more favorable environment with
stronger low- level shear to the east over extreme Northwest
Louisiana and Southwest Arkansas. However, these storms are
starting to congeal in a QLCS, which should help to limit the
tornado potential somewhat, but low-level shear profiles are still
more than strong enough to support embedded QLCS tornadoes into
the early morning hours.

The expected line of convection is still expected to slow its
eastward progress or very nearly stall during the early morning
hours from Deep East Texas, into Northwest Louisiana, and
Southwest Arkansas. This will set the stage for very heavy
rainfall and flooding. Very little has changed in the forecast
regarding this threat.

PoPs were trimmed about from the eastern edge of the forecast area
through midnight. In addition, wind speeds have fallen below
advisory criteria, so the Wind Advisory was cancelled.

CN

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  44  63  41  66 /   0   0   0   0
MLU  45  61  41  65 /  10   0   0   0
DEQ  40  58  34  62 /  10  10   0   0
TXK  45  59  38  62 /  10  10   0   0
ELD  43  59  37  63 /  10  10   0   0
TYR  42  64  38  66 /   0   0   0   0
GGG  42  64  38  66 /   0   0   0   0
LFK  42  66  40  67 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through this afternoon for ARZ060-061-070>073.

LA...Flood Watch through this afternoon for LAZ001>006-010>014-
     017>022.

OK...None.
TX...Flood Watch through this afternoon for TXZ112-126-137-138-
     149>153-165>167.

&&

13/CN
Hazardous weather outlook, Mar 22, 12:30 AM CDT, 59 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1230 AM CDT Tue Mar 22 2022

ARZ050-051-059>061-070>072-LAZ001>003-010-011-017-TXZ097-112-125-
126-136>138-149>153-165>167-221100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Caddo-Bossier-Webster-De Soto-Red River-Sabine-Bowie-
Cass-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1230 AM CDT Tue Mar 22 2022

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, east Texas and northeast Texas.

.DAY ONE...Tonight...

Tornado Watch 56 is in effect until 3 AM CDT.A Flood
Watch is in effect until 4 PM CDT Tuesday.

Thunderstorms will continue to increase in coverage and intensity
tonight and into early Tuesday morning. A line of storms will
also move into the area from the west. These storms may be severe.
Tornadoes, large hail, possibly up to two inches in diameter, and
damaging winds up to 80 mph will be possible.

The line of storms is expected to stall across East Texas,
Northwest Louisiana, and into Southwest Arkansas. Widespread
rainfall amounts of 2 to 4 inches are possible with locally higher
amounts of 6 inches or greater. Therefore, a Flood Watch is in
effect until 4 PM CDT Tuesday afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Showers and thunderstorms will be ongoing across Southern
Arkansas, North Louisiana, and Deep East Texas Tuesday morning,
with the severe and flash flood threats continuing over these
areas before diminishing from west to east through early
afternoon. Afterwards, cooler and drier conditions will settle
back into the region for the remainder of the week into the
weekend.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will be needed tonight and into
early Tuesday morning..

OKZ077-TXZ096-108>111-124-221100-
McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-
1230 AM CDT Tue Mar 22 2022

This Hazardous Weather Outlook is for portions of southeast
Oklahoma and northeast Texas.

.DAY ONE...Tonight...

No hazardous weather is expected through the remainder of tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed tonight.

ARZ073-LAZ004>006-012>014-018>022-221100-
Union-Claiborne-Lincoln-Bienville-Jackson-Ouachita-Natchitoches-
Winn-Grant-Caldwell-La Salle-
1230 AM CDT Tue Mar 22 2022

This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana and northwest Louisiana.

.DAY ONE...Tonight...

A Flood Watch is in effect until 4 PM CDT Tuesday.

A line of storms is expected to stall across Louisiana, and into
Southwest Arkansas. Widespread rainfall amounts of 2 to 4 inches
are possible with locally higher amounts of 6 inches or greater.
Therefore, a Flood Watch is in effect until 4 PM CDT Tuesday
afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Thunderstorms will be ongoing across Southern Arkansas and North
Louisiana Tuesday morning. The storms are expected to re-intensify
during the daytime hours bringing a renewed threat for severe
weather and flash flooding, before diminishing from west to east
through the afternoon. Tornadoes, large hail, and damaging winds
will be possible, especially over Northeast and North Central
Louisiana.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed early Tuesday morning,
and will be needed during the day Tuesday.

09

In the hours before

Local storm report, Mar 21, 11:26 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     7 SW ORE CITY           32.74N 94.82W
03/21/2022                   UPSHUR             TX   AMATEUR RADIO

            POSSIBLE TORNADO DAMAGE EAST OF GILMER ON FM
            1649 NEAR WILLIAMS ROAD WEST OF FM 1972.
            TIME ESTIMATED FROM RADAR.

&&

CN
Local storm report, Mar 21, 11:27 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     TSTM WND DMG     4 ESE GILMER            32.71N 94.89W
03/21/2022                   UPSHUR             TX   AMATEUR RADIO

            CORRECTED TIME. POSSIBLE TORNADO DAMAGE TO A
            HOUSE ON AZALEA ROAD OFF HWY 154 EAST OF
            GILMER.

&&

CN
Local storm report, Mar 21, 11:33 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 PM     TSTM WND DMG     7 W LINDEN              33.00N 94.48W
03/21/2022                   CASS               TX   PUBLIC

            REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
            POWER POLES BROKEN.

&&

CN
Local storm report, Mar 21, 11:34 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT MON MAR 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     7 W LINDEN              33.00N 94.49W
03/21/2022                   CASS               TX   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF. TIME ESTIMATED FROM
            RADAR.

&&

CN
Local storm report, Mar 22, 12:10 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 AM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 AM     TSTM WND DMG     4 WNW MOUNT ENTERPRISE  31.94N 94.74W
03/21/2022                   RUSK               TX   EMERGENCY MNGR

            MAJOR DAMAGE TO TWO HOUSES, INCLUDING A
            MISSING ROOF ON FM 2496 2 TO 3 MILES WEST OF
            US 259. POSSIBLE TORNADO. TIME ESTIMATED
            FROM RADAR.

&&

CN
Local storm report, Mar 22, 12:16 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 AM CDT TUE MAR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     TSTM WND DMG     4 WNW MOUNT ENTERPRISE  31.94N 94.74W
03/21/2022                   RUSK               TX   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
            WNW MOUNT ENTERPRISE. MAJOR DAMAGE TO TWO
            HOUSES, INCLUDING A MISSING ROOF ON FM 2496
            2 TO 3 MILES WEST OF US 259. POSSIBLE
            TORNADO. TIME ESTIMATED FROM RADAR.

&&

CN

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 9:13 PM CDTSevere Thunderstorm WarningSHVBowie, Red River62 min
Mar 21, 9:33 PM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Titus, Upshur, Wood42 min
Mar 21, 9:36 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith, Upshur, Wood39 min
Mar 21, 9:42 PM CDTSevere Thunderstorm WarningSHVBowie, Red River, Titus33 min
Mar 21, 9:59 PM CDTTornado WarningSHVSmith, Upshur, Wood29 min
Mar 21, 10:05 PM CDTTornado WarningSHVSmith25 min
Mar 21, 10:12 PM CDTSevere Thunderstorm WarningSHVBowie, Red River63 min
Mar 21, 10:16 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Franklin, Harrison, Morris and 5 more59 min
Mar 21, 10:25 PM CDTTornado WarningSHVCamp, Cass, Harrison, Marion, Morris, Upshur50 min
Mar 21, 10:27 PM CDTTornado WarningSHVGregg, Smith, Upshur29 min
Mar 21, 10:54 PM CDTSevere Thunderstorm WarningSHVCass, Gregg, Harrison, Marion, Morris, Smith and 1 more36 min
Mar 21, 10:54 PM CDTTornado WarningSHVCherokee, Nacogdoches, Rusk51 min
Mar 21, 11:02 PM CDTTornado WarningSHVBowie, Cass43 min
Mar 21, 11:15 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVBowie, Cass, Marion60 min
Mar 21, 11:27 PM CDTSevere Thunderstorm WarningSHVCass, Gregg, Harrison, Marion, Rusk, Smith and 2 more63 min
Mar 21, 11:42 PM CDTTornado WarningSHVPanola, Rusk33 min
Mar 21, 11:58 PM CDTFlash Flood WarningSHVGregg, Smith, Upshur, Wood2 hr
Mar 22, 12:12 AM CDTTornado WarningSHVHarrison, Panola, Rusk33 min
Mar 22, 12:45 AM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion, Panola45 min
Mar 22, 12:51 AM CDTTornado WarningSHVHarrison24 min
Mar 22, 2:22 AM CDTFlash Flood WarningSHVCherokee, Nacogdoches, Panola, Rusk5 hr
Mar 22, 3:25 AM CDTFlash Flood WarningSHVHarrison, Panola, Rusk, Shelby110 min
Mar 22, 4:09 AM CDTSpecial Weather StatementSHVShelby36 min
Mar 22, 4:58 AM CDTFlash Flood WarningSHVPanola, Sabine, San Augustine, Shelby3 hr
Mar 22, 5:18 AM CDTAreal Flood WarningSHVNacogdoches, Panola, Rusk, Shelby117 min
Mar 22, 7:26 AM CDTAreal Flood WarningSHVCherokee, Nacogdoches, Panola, Rusk, Shelby3 hr
Mar 22, 7:51 AM CDTAreal Flood WarningSHVPanola, Sabine, San Augustine, Shelby3 hr
Mar 22, 2:12 AM CDTFlash Flood WarningSHVBossier, Caddo, Claiborne, Webster5 hr
Mar 22, 4:05 AM CDTSpecial Weather StatementSHVBienville, Lincoln25 min
Mar 22, 5:30 AM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine43 min
Mar 22, 5:38 AM CDTSpecial Weather StatementSHVBienville37 min
Mar 22, 6:08 AM CDTSpecial Weather StatementSHVJackson, Natchitoches, Winn22 min
Mar 22, 7:17 AM CDTAreal Flood WarningSHVBossier, Caddo, Webster3 hr
Mar 22, 7:19 AM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Winn41 min
Mar 22, 8:00 AM CDTSpecial Weather StatementSHVOuachita15 min
Mar 22, 9:47 AM CDTSpecial Weather StatementSHVCaldwell, LaSalle43 min
Mar 22, 10:48 AM CDTAreal Flood AdvisorySHVBienville, Caldwell, Claiborne, Jackson, LaSalle, Lincoln and 3 more3 hr
Mar 22, 10:57 AM CDTAreal Flood AdvisorySHVClaiborne, Union3 hr
Mar 21, 8:52 PM CDTSpecial Weather StatementSHVColumbia, Nevada23 min
Mar 21, 9:53 PM CDTSpecial Weather StatementSHVColumbia52 min
Mar 22, 12:15 AM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada60 min
Mar 22, 2:47 AM CDTSpecial Weather StatementSHVUnion43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2022Severe Thunderstorm Warnings in Texas, 2022Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.